Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 108, NWS New Orleans, LA

November 30, 2022Washington Parish, Louisiana; Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 30, 2022, 2:11 AM CST for Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2022, 2:11 AM CST (08:11 UTC)
Expired
Nov 30, 2022, 2:43 AM CST
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Washington Parish, LA, Walthall County, MS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:45 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 29, 11:45 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1145 PM CST Tue Nov 29 2022

...New AVIATION...

.UPDATE...
Issued at 742 PM CST Tue Nov 29 2022

Earlier convection over southwest Mississippi has shifted well to
the northeast. There's been isolated showers west of Interstate 55
over the last couple of hours, but no significant deep convection.
We're not done with thunderstorms for the night by any means,
though. Storms near the frontal boundary will likely move into
northwest sections of the area around midnight or so, likely
passing east of the area before sunrise Wednesday. Shear profiles
at that point won't be nearly as strong as they had been during
the afternoon hours, but with more than sufficient instability, a
severe weather and heavy rainfall threat continues overnight.

With a Flood Watch already in effect, and at least some threat of
heavy rainfall, won't get in a hurry to cancel the watch.

Will make adjustments to hourly temperatures and dew points to fit
current trends, but with the main remaining threat much later in
the night, no significant changes to products are imminent.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Biggest forecast concerns outside of this afternoon's round of
severe thunderstorms will be a secondary round of showers and
thunderstorms in the overnight hours where the cold front proper
passes through the area. Current timing has it approximately in
the 3 AM to 7 AM range with CAM guidance showing a broken line of
showers of storms sweeping from the northwest to the southeast
into the coastal waters. The storms overnight won't have as much
of the dynamics that the storms earlier today had access to, but
still can't rule out any isolated damaging winds, hail or
possibly a tornado.

Heavy rainfall is also a concern especially as the line congeals
together. PW values are high for this time of year (LIX last
sounding had around 1.5 in which is right at the 90% moving
average). Any thunderstorms will be highly efficient rainmakers
overnight. The storms do look to be progressive but a few areas
could easily pick up 1 to 3 inches of rain.

In addition to all the other threats there is a small window of
stronger non convective/gradient winds possible as strong winds
aloft could mix down to the surface now through later tonight.
Based on observations and the potential time frame (the best
mixing would happen after peak heating), current thinking is the
chances of this happening will be slim and relatively isolated. So
because of this, decided against a wind advisory.

&&

.LONG TERM...
(Thursday through Monday night)
Starting Thursday, the weather is much more benign as high
pressure builds in from the Gulf of Mexico. Dry and warmer
conditions are expected with possibly a slight chance of
precipitation on Saturday with a subtle shortwave from the north
pushing in. Otherwise the next chance of rain falls just outside
of the tail end of this forecast period.

&&

.AVIATION...
(06Z TAFS)
Issued at 1130 PM CST Tue Nov 29 2022

Several terminals with MVFR ceilings, with remainder at IFR or
lower. Actual cold front is only just now entering northwest
Louisiana, but main line of convective concern is approaching KMCB
and KBTR at forecast issuance time. To this point of the evening,
while gradient wind gusts of 25 to 30 knots have been occurring
on occasion, haven't really seen strong convective wind gusts.
TSRA will move across all terminals over the next 6-8 hours and
will go with a 2 hour TEMPO window and IFR or lower conditions to
address those restrictions. Will see a wind shift to the west
behind the convection, and then to the northwest several hours
later with the actual frontal passage. Ceilings and visibilities
will rapidly improve to VFR behind the frontal passage, with no
ceiling or visibility restrictions from 18z Wednesday through
Thursday. Northerly wind gusts to 25 to 30 knots will be common
behind the front for much of the day, especially at KNEW and KMSY,
potentially a little higher at KNEW. Winds will diminish with
sunset at most terminals except the New Orleans ones.

&&

.MARINE...
Winds will remain southerly through tonight before swapping to
strong northerly winds as a strong cold front pushing through the
area into the coastal waters. A small craft advisory will come
into effect tonight and will remain in effect through Thursday
morning for the tidal lakes/sounds and through the afternoon for
everywhere else. Winds will then begin shift to easterly and
slowly relax in speed. There may be a small window this weekend
where small craft exercise caution may be needed in the eastern
coastal waters but that is currently low in confidence. -BL

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  64  35  60 / 100   0   0   0
BTR  59  69  38  63 /  90   0   0   0
ASD  62  73  37  64 /  90  20   0   0
MSY  64  72  46  61 /  90  30   0   0
GPT  65  73  41  63 /  80  40   0   0
PQL  64  74  39  62 /  90  70   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 AM CST Wednesday for LAZ039-076-079-080.

GM...Small Craft Advisory until 3 AM CST Thursday for GMZ530-532-534.

     Small Craft Advisory until noon CST Thursday for GMZ536-538-550-
     552-555-557-570-572-575-577.

MS...Flood Watch until 7 AM CST Wednesday for MSZ071-077-080>082.

GM...Small Craft Advisory until 3 AM CST Thursday for GMZ532-534.

     Small Craft Advisory until noon CST Thursday for GMZ538-550-552-
     555-557-570-572-575-577.

&&

SHORT TERM...BL
LONG TERM....BL
AVIATION/UPDATE...RW
MARINE...BL

In the hours before

Special weather statement, Nov 29, 11:44 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1144 PM CST Tue Nov 29 2022

MSZ069>071-300630-
Pike MS-Walthall MS-Amite MS-
1144 PM CST Tue Nov 29 2022

...A strong thunderstorm will impact portions of northwestern
Walthall, northern Pike and northeastern Amite Counties through 1230
AM CST...

At 1144 PM CST, Doppler radar was tracking a strong thunderstorm near
Mccomb, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mccomb, Magnolia, Summit, Salem and Mccomb Airport.

This includes Interstate 55 in Mississippi between mile markers 12
and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3133 9008 3134 9004 3118 9003 3116 9061
      3135 9060 3135 9011
TIME...MOT...LOC 0544Z 249DEG 39KT 3126 9053

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Frye
Special weather statement, Nov 30, 12:15 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1215 AM CST Wed Nov 30 2022

MSZ069-300645-
Amite MS-
1215 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of Amite County through
1245 AM CST...

At 1215 AM CST, Doppler radar was tracking a strong thunderstorm near
Liberty, moving northeast at 55 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Liberty and Smithdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3104 9055 3102 9101 3115 9099 3135 9071
      3135 9055
TIME...MOT...LOC 0615Z 246DEG 48KT 3110 9088

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CAB
Special weather statement, Nov 30, 12:54 AM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1254 AM CST Wed Nov 30 2022

LAZ036-037-300730-
St. Helena LA-East Feliciana LA-
1254 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of northern St. Helena
and northeastern East Feliciana Parishes through 130 AM CST...

At 1253 AM CST, Doppler radar was tracking a strong thunderstorm over
Clinton, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clinton, Greensburg, Wilson, Norwood, Felps, Darlington and
Easleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3084 9057 3083 9110 3100 9109 3100 9057
TIME...MOT...LOC 0653Z 261DEG 37KT 3090 9102

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CAB
Local storm report, Nov 30, 1:26 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TORNADO          2 SW MAGNOLIA           31.12N 90.48W
11/30/2022                   PIKE               MS   TRAINED SPOTTER

            SPOTTER REPORTS TREE DAMAGE ALONG I-55 SOUTH
            OF MAGNOLIA.

&&

JZ
Special weather statement, Nov 30, 1:52 AM CST, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
152 AM CST Wed Nov 30 2022

LAZ083-300830-
Northern Livingston LA-
152 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of northern Livingston
Parish through 230 AM CST...

At 152 AM CST, Doppler radar was tracking a strong thunderstorm near
Walker, or near Denham Springs, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Denham Springs, Walker, Livingston and Albany.

This includes Interstate 12 between mile markers 25 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3047 9057 3048 9097 3057 9096 3065 9061
      3065 9057
TIME...MOT...LOC 0752Z 258DEG 37KT 3053 9090

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CAB
Special weather statement, Nov 30, 2:11 AM CST, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
211 AM CST Wed Nov 30 2022

LAZ046-056>060-084>086-300915-
St. Charles LA-Iberville LA-Southern Livingston LA-
Western Ascension LA-Assumption LA-St. John The Baptist LA-
St. James LA-Upper Lafourche LA-Eastern Ascension LA-
211 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of St. John The
Baptist, southern Ascension, St. James, northwestern St. Charles,
southeastern Livingston, southern Iberville and Assumption Parishes
through 315 AM CST...

At 211 AM CST, Doppler radar was tracking a strong thunderstorm near
Pierre Part, or near Belle River, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Donaldsonville, Napoleonville, Reserve, Hahnville, Laplace, Gramercy,
Lutcher, Sorrento, Killona, Montz, Edgard, South Vacherie,
Paincourtville, Convent, North Vacherie, Garyville, Wallace, Taft,
Belle Rose and Norco.

This includes Interstate 10 in Louisiana between mile markers 183 and
209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3000 9123 3004 9123 3003 9124 3004 9125
      3031 9054 3029 9053 3021 9055 3020 9050
      2995 9039 2985 9119 2990 9121 2997 9126
      3000 9126
TIME...MOT...LOC 0811Z 254DEG 37KT 2994 9126

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:34 PM CSTSpecial Weather StatementLIXWest Feliciana41 min
Nov 29, 9:50 PM CSTSevere Thunderstorm WarningLIXWest Feliciana28 min
Nov 29, 10:14 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana31 min
Nov 29, 10:31 PM CSTTornado WarningLIXEast Feliciana, West Feliciana29 min
Nov 29, 10:46 PM CSTSpecial Weather StatementLIXPointe Coupee29 min
Nov 30, 12:54 AM CSTSpecial Weather StatementLIXEast Feliciana36 min
Nov 30, 1:52 AM CSTSpecial Weather StatementLIXLivingston38 min
Nov 30, 2:00 AM CSTTornado WarningLIXLivingston30 min
Nov 30, 2:11 AM CSTSpecial Weather StatementLIXAssumption, Saint James, Saint John the Baptist64 min
Nov 30, 2:38 AM CSTTornado WarningLIXWashington5 min
Nov 30, 2:53 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington67 min
Nov 30, 3:03 AM CSTAreal Flood AdvisoryLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington3 hr
Nov 30, 3:23 AM CSTSpecial Marine WarningLIX112 min
Nov 30, 3:35 AM CSTSpecial Weather StatementLIXSaint John the Baptist25 min
Nov 30, 3:36 AM CSTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington2 hr
Nov 30, 3:43 AM CSTSpecial Weather StatementLIXSaint Tammany32 min
Nov 30, 4:23 AM CSTSpecial Weather StatementLIXSaint Tammany52 min
Nov 30, 4:53 AM CSTSpecial Weather StatementLIXOrleans, Saint Charles52 min
Nov 30, 5:03 AM CSTSpecial Marine WarningLIX42 min
Nov 30, 5:30 AM CSTSpecial Marine WarningLIX60 min
Nov 30, 5:33 AM CSTSpecial Marine WarningLIX87 min
Nov 30, 6:16 AM CSTSpecial Marine WarningLIX119 min
Nov 30, 6:25 AM CSTSpecial Weather StatementLIXJefferson, Plaquemines65 min
Nov 30, 6:34 AM CSTSpecial Marine WarningLIX86 min
Nov 30, 6:36 AM CSTSpecial Marine WarningLIX84 min
Nov 30, 7:54 AM CSTSpecial Marine WarningLIX96 min
Nov 29, 8:11 PM CSTSpecial Weather StatementLIXAmite49 min
Nov 29, 8:17 PM CSTTornado WarningLIXAmite43 min
Nov 29, 11:00 PM CSTSpecial Weather StatementLIXAmite30 min
Nov 29, 11:14 PM CSTSevere Thunderstorm WarningLIXAmite46 min
Nov 29, 11:44 PM CSTSpecial Weather StatementLIXPike46 min
Nov 30, 12:15 AM CSTSpecial Weather StatementLIXAmite30 min
Nov 30, 12:28 AM CSTSevere Thunderstorm WarningLIXAmite, Pike47 min
Nov 30, 12:44 AM CSTTornado Warning Tornado observedLIXAmite, Pike31 min
Nov 30, 1:08 AM CSTTornado Warning Tornado observedLIXWalthall37 min
Nov 30, 2:37 AM CSTTornado WarningLIXPearl River41 min
Nov 30, 4:34 AM CSTSpecial Weather StatementLIXHarrison, Jackson56 min
Nov 30, 4:43 AM CSTSevere Thunderstorm WarningLIXJackson47 min
Nov 30, 4:58 AM CSTSpecial Weather StatementLIXHancock32 min
Nov 30, 5:31 AM CSTAreal Flood AdvisoryLIXHancock, Harrison, Jackson3 hr
Nov 30, 8:45 AM CSTRiver Flood WarningLIXPearl River27 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2022Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.